I was on Prozac fpr 15-20 years, and was put on Bupropion XL 150 mg. daily about a month ago. I still feel the same as before I was put on this? Just Blah. Do you think it is because the prozac is still in my system?
Bupropion is a widely prescribed and popular med for depression. It seems to work well for many people with few side effects. Before you give up, please talk to your Dr about dosage and what else is going on in your life. Keep us posted. Good luck.
4N Substances aka Frenchie
While I am speculating and could be dead wrong, the prozac/fluoxetine probably stopped working for you after all these years and it may even be causing sedative effects that would make the intended beneficial effects of bupropion harder to notice. Personally, I can feel some effect from bupropion as soon as one or two days back on it-after being off of it for a couple weeks. But as far as taking it for the very first time, you should notice a pretty obvious but mild stimulant type effect within two weeks, if not sooner. Bupropion is by far the quickest mainstream prescription antidepressant to take effect once started, even at a low dose. I recall the XL 24 hour version doing very little when I tried it-and I believe that the reason was the time-release mechanism worked TOO WELL, preventing the intended absorption of the drug from my gut into my bloodstream. I probably excreted partially or completely unabsorbed tablets during bowel movements.
But I can't say that with 100% percent certainty. I certainly notice and respond better to the 12 hour SR formulations than the XL version.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Nov 2009 • 1 answer
Bupropion - I just started taking Wellbutrin XL 150 mg once a day, are the side effects severe first
Posted 12 Nov 2013 • 1 answer
Posted 22 Nov 2015 • 3 answers
Posted 1 Jun 2016 • 2 answers
Posted 18 Aug 2017 • 1 answer